I just had a blood test and the Dr. said it might be from the cymbalta that it is showing hep in the blood. Is there any one out there that would know what kind I would get from that and then would it be contagious. Thanks.....
Hepatitis by definition means "inflammation " and yes the use of the above drug was flagged for possible problems.(below). This is a Hepatitis C forum however and taking this drug and/or any other drug will not cause you to have the HCV as it is a blood transmitted virus..
The FDA and Eli Lilly and Co. have broadened a warning about possible liver problems with Cymbalta, a drug used to treat depression and pain associated with diabetic peripheral neuropathy.
"Postmarketing reports of liver injury (including hepatitis and cholestatic jaundice) suggest that patients with pre-existing liver disease who take [Cymbalta] may have an increased risk for further liver damage," says the FDA.
Cymbalta's labeling previously noted possible liver problems. The label had warned that "Cymbalta should ordinarily not be prescribed to patients with substantial alcohol use." Now, that warning will read, "Cymbalta should ordinarily not be prescribed to patients with substantial alcohol use or evidence of chronic liver disease," according to a letter to doctors sent by Lilly, Cymbalta's maker.
"It is recommended that Cymbalta not be administered to patients with any [liver] insufficiency," says the FDA.
To add to what Will has told you, "itis" on the end of a word means "inflammation". So some drugs can cause hepatitis which just means inflammation of the liver. Hepatitis A, B, C, etc., are also hepatitis but are caused by a viral infection. Your kind of hepatitis is not contagious. Cymbalta should not be used by patients with any kind of hepatitis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.